Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 179, NWS St. Louis, MO

June 3, 2008Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 3, 2008, 2:33 AM CDT for Marion County, Missouri. It took effect at Jun 4, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:33 AM CDT (07:33 UTC)
In effect from
Jun 4, 2008, 7:00 PM CDT
Expired
Jun 4, 2008, 10:19 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Marion County, MO

The river

Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 8.25 ft at Jun 4, 2008, 5:00 PM CDT.

actionminormoderate5101506/0306/0406/05
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 12:19 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 12:19 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 AM CDT TUE JUN 3 2008

.UPDATE...
/1005 PM CDT MON JUN 2 2008/
LOOKS LIKE ITS GOING TO BE A LONG NGT AS WAA SHUD CONT TO FUEL STG
STORMS OVR THE NE HLF OF THE FA.  BLV DVLPMT WHICH OCRD FAIRLY
RPDLY OVR N SECTIONS OF THE FA BTWN 01-02Z IS SIMPLY ROUND 1.
EXPECT ANOTHER...AND MORE INTS...CLUSTER OF STORMS TO FIRE FURTHER
W AFT 06Z IN THE VCNTY OF THE MO-IA BDR NW OF IRK AS LO LVL JET
RAMPS UP...AND THINK THAT STGST STORMS WL BE ATTM. 00Z SNDGS
INDICATE VRY UNSTBL BUT CAPPED AMS OVR PLAINS...BUT AS LO LVL JET
ADVS THIS AMS INTO THE UNCAPPED AIR FURTHER E INTS CONVECTION WL
EVOLVE. THINK INITIALLY MAIN THRT WL BE HAIL...WITH DAMAGING WINDS
BCMG MORE OF A PROBLEM LTR ON. WHILE ABV SCENARIO PUTS UIN
SQUARELY IN THE TSRA BULLSEYE OVRNGT...MUCM MORE UNSURE ABT S
EXTENT OF STORMS. WHILE STORMS OVR N MO SHUD PRIMARILY MOVE
E...ORIENTATION OF THE LO LVL JET SUGGESTS A SWD DVLPMT FURTHER
E..SLCPLY ALG AND E OF MS RVR. IN GENL...BLV MOST OF THE TSRA WL
BE OCRG ALG AND N OF A MEXICO...ST LOUIS...NASHVILLE LN...AND
UPDATE REFLECTS THIS THINKING.

TRUETT

&&

.DISCUSSION...
/242 PM CDT MON JUN 2 2008/
WEAK HIGH PRESSURE HAS SETTLED INTO THE REGION. AS A RESULT, SURFACE
WARM FRONTAL/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST MO INTO
EASTERN KS THIS AFTERNOON. BOUNDARY IS FORECAST TO DISSIPATE
OVERNIGHT AS MCS PASSES ACROSS THE AREA. BOUNDARY IS FORECAST TO
DROP INTO NORTH MO EARLY ON TUESDAY AND THEN REMAIN ACROSS THE AREA
THROUGH MUCH OF WEDNESDAY BEFORE LIFTING TO THE NORTH OF THE AREA.
FRONT WILL BE THE FOCUS FOR CONVECTION NEXT SEVERAL DAYS.

850 MB MOISTURE WAS POOLED FROM CENTRAL KS INTO SOUTHWEST MO THIS
MORNING. THE VARIOUS MODELS VERIFIED FAIRLY CLOSE WITH WIND AND
MOISTURE FIELDS. MCS DEVELOPED LAST NIGHT IN RESPONSE TO STRONG
MOISTURE INFLOW AND CONTINUES TO TRACK SOUTHEASTWARD ACROSS WEST MO.
DENSE BLOWOFF CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA.
RAIN HAS MOVED INTO CENTRAL MO AND PORTIONS OF THE EASTERN OZARKS.
MOISTURE TRANSPORT AND STRONG WARM AIR ADVECTION IS FORECAST TO
BECOME ESTABLISHED INTO NORTH MO TONIGHT BY THE VARIOUS MODELS.
EXPECT MCS TO DEVELOP TO THE NORTH OF THE FORECAST AREA LATER THIS
EVENING AND THEN SAG SOUTHEASTWARD.

THE GFS AND ECMWF HAVE BEEN VERY SIMILAR PAST FEW DAYS IN
FORECASTING A DEEP UPPER TROF/CLOSED LOW WILL DIG ACROSS THE ROCKIES
ON THURSDAY. THE ECMWF HAS BEEN AND STILL IS STRONGER AND DEEPER
WITH SYSTEM WITH THE H5 LOW NEAR THE 4 CORNERS REGION THURSDAY
MORNING. AS A RESULT, DEEP SURFACE LOW FOR EARLY JUNE WILL DEVELOP
ACROSS KS ON THURSDAY. WITH STRONG DYNAMICS FORECAST WITH THIS
SYSTEM, EXPECT STRONG SQUALL LINE WILL MOVE ACROSS WEST MO THURSDAY
EVENING AND INTO THE FORECAST AREA OVERNIGHT.

BOTH MODELS THEN BUILD AN UPPER RIDGE INTO THE REGION ON SUNDAY.
TEMPS SHOULD BE WELL ABOVE AVERAGE AS A RESULT.

TPS

&&

.AVIATION...
/1207 AM CDT TUE JUN 3 2008/
FOR THE 06Z TAFS...HV CONTD TO FOCUS TSRA THRT FOR THIS SET ON
FORCING ASSOC WITH LO LVL JET OVR THE NE HLF OF OUR FA DURG THE
RMNDR OF TNGT. IT APRS THAT UIN WL BE GETTING A BRIEF BREAK IN THE
CONVECTION BY 06Z...BUT CERTAINLY EXPECT THAT THE ADDITIONAL
STORMS FORMING UPSTREAM WILL EVENTUALLY AFFECT AIRPORT IN A FEW
HRS. EVOLUTION IN STL AREA STILL QUITE UNCERTAIN...AND IT MAY BE
THAT CVG OF CNVTN WILL BE SUCH THAT STORMS WILL BE IN THE AREA
BUT MAY NOT IMPACT THE AIRPORT PROPER...SO HV GONE WITH VCNTY AT
BOTH STL AND SUS FROM LT TNGT INTO THU MRNG. FOR COU...CONCERN IS
INCREASING THAT AREA OF CNVTN THAT IS MOVG INTO E KS MAY HOLD
TOGETHER..AND IF THIS OCRS TIMING IS SUCH THAT IT WOULD REACH COU
BY 09Z AND HV HINTED AT THIS IN 06Z TAF. BY MID MRNG TUE...IT APRS THAT
ALL OF THE NOCTURNAL CNVTN WL HV MOVED OUT...AND WITH VRY STG
CAPPING FCST BY BOTH WRF/NAM AND GFS THINK THAT MUCH OF THE LT
MRNG AND AFTN SHUD BE PCPN-FREE. HWVR...00Z RUNS ARE ALSO FCSTG
SHTWV TO PUSH INTO AREA BY ERY EVE...WITH RESULTS IN ANOTHER ROUND
OF TSRA IN THE 00Z-06Z TIME FRAME FOR THE TAFS IN OUR CWA.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 3:15 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT MON JUN 2 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
315 PM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION TONIGHT. THE MOSTLY LIKELY LOCATIONS FOR SEVERE WEATHER
ARE OVER SOUTHEASTERN MISSOURI THIS EVENING...AND THEN OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA ON TUESDAY AND TUESDAY NIGHT. THE AREA MOST LIKELY TO
EXPERIENCE THE POSSIBILITY OF SEVERE WEATHER IS NORTHWEST OF I-44
IN MISSOURI AND I-70 IN ILLINOIS.

THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT
AND FRIDAY AS A STRONG LATE SPRING STORM SYSTEM MOVES OUT OF THE
ROCKIES.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS
MUCH OF EAST MISSOURI AND SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Jun 3, 1:52 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FLOOD            1 S LEWISTOWN           40.07N  91.81W
06/03/2008                   LEWIS              MO   LAW ENFORCEMENT

            TWO INCHES OF WATER RUNNING OVER THE ROAD ON HIGHWAY J
            SOUTH OF LEWISTOWN.

&&

EVENT NUMBER 00307

SIPPRELL
Local storm report, Jun 3, 2:04 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0204 AM     WALL CLOUD       5 NW QUINCY             39.98N  91.46W
06/03/2008                   ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER 00308

TRUETT
Local storm report, Jun 3, 2:06 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
206 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             LA GRANGE               40.05N  91.50W
06/03/2008  E1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            HEAVY RAINS AND NO WINDS AT TIME OF REPORT.

&&

EVENT NUMBER 00309

SIPPRELL
Local storm report, Jun 3, 2:17 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0214 AM     HEAVY RAIN       LEWISTOWN               40.08N  91.81W
06/03/2008  M3.00 INCH       LEWIS              MO   LAW ENFORCEMENT

            SPOTTER REPORTS MEASURED RAINFALL OF 3 INCHES AND WATER
            (UNKNOWN DEPTH) OVER HWY 6 IN LEWISTOWN

&&

EVENT NUMBER 00310

CARNEY
Local storm report, Jun 3, 2:23 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0223 AM     FLOOD            LEWISTOWN               40.08N  91.81W
06/03/2008                   LEWIS              MO   LAW ENFORCEMENT

            THREE INCHES OF WATER OVER HIGHWAY 6 JUST OUTSIDE OF
            TOWN AT EXPRESS TOWN GAS STATION.

&&

EVENT NUMBER 00311

SIPPRELL
Local storm report, Jun 3, 2:24 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0223 AM     FLOOD            LEWISTOWN               40.08N  91.81W
06/03/2008                   LEWIS              MO   LAW ENFORCEMENT

            MULTIPLE LOCATIONS ALONG HIGHWAY J SOUTH OF LEWISTOWN
            INUNDATED BY 4 TO 5 INCHES OF FLOWING WATER.

&&

EVENT NUMBER 00312

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 PM CDTSevere Thunderstorm WarningLSXPike19 min
Jun 2, 9:34 PM CDTRiver Flood WarningLSXLewis38 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXMarion42 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXPike44 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXPike45 days
Jun 3, 12:45 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis45 min
Jun 3, 1:28 AM CDTSevere Thunderstorm WarningLSXLewis, Marion47 min
Jun 3, 1:39 AM CDTAreal Flood AdvisoryLSXKnox, Lewis45 min
Jun 3, 1:58 AM CDTTornado WarningLSXLewis, Marion32 min
Jun 3, 2:03 AM CDTFlash Flood WarningLSXKnox, Lewis11 hr
Jun 3, 2:07 AM CDTRiver Flood WarningLSXLewis4 days
Jun 3, 3:23 AM CDTRiver Flood WarningLSXLewis3 days
Jun 3, 8:46 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby59 min
Jun 3, 8:59 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby47 min
Jun 3, 9:18 AM CDTSevere Thunderstorm WarningLSXMarion57 min
Jun 3, 11:17 AM CDTRiver Flood WarningLSXJefferson, Saint Louis41 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXMarion34 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXMarion34 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXRalls39 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXLincoln43 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXSaint Charles45 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXSaint Charles40 days
Jun 3, 3:35 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more24 hr
Jun 3, 6:29 PM CDTSevere Thunderstorm WarningLSXPike46 min
Jun 2, 9:50 PM CDTSevere Thunderstorm WarningLSXAdams, Brown25 min
Jun 2, 11:17 PM CDTSevere Thunderstorm WarningLSXAdams, Brown43 min
Jun 2, 11:59 PM CDTAreal Flood AdvisoryLSXAdams, Brown3 hr
Jun 3, 2:27 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
Jun 3, 2:39 AM CDTFlash Flood WarningLSXAdams13 hr
Jun 3, 3:16 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike44 min
Jun 3, 4:12 AM CDTSevere Thunderstorm WarningLSXGreene, Pike37 min
Jun 3, 4:34 AM CDTAreal Flood AdvisoryLSXBrown6 hr
Jun 3, 4:57 AM CDTFlash Flood WarningLSXPike6 hr
Jun 3, 7:23 AM CDTFlash Flood WarningLSXBond, Montgomery5 hr
Jun 3, 7:39 AM CDTSevere Thunderstorm WarningLSXFayette, Marion51 min
Jun 3, 7:54 AM CDTTornado WarningLSXMarion29 min
Jun 3, 9:15 AM CDTSevere Thunderstorm WarningLSXAdams, Brown60 min
Jun 3, 9:57 AM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 3, 10:07 AM CDTSevere Thunderstorm WarningLSXAdams, Brown21 min
Jun 3, 10:15 AM CDTFlash Flood WarningLSXBrown4 hr
Jun 3, 10:39 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery44 min
Jun 3, 11:36 AM CDTRiver Flood WarningLSXBrown23 hr
Jun 3, 1:18 PM CDTRiver Flood WarningLSXBrown3 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXMorgan, Pike37 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXPike, Scott48 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXCalhoun, Jersey42 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXRandolph43 days

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.